MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE GUIDE SHEATH KIT

AOMORI OLYMPUS CO., LTD. SINGLE USE GUIDE SHEATH KIT
Model Number K-201
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/25/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The olympus representative reported on behalf of the customer, during a therapeutic bronchoscopy procedure using the single use guide sheath kit, the tip of the marker fell into the lung and was unable to be collected.The operation was stopped when the dropout was confirmed.The procedure and anesthesia were extended for 1 hour as the user could not concentrate on the procedure due to the dropout.The case was difficult and could not be completed.The doctor approached a branch that was quite deep.Due to the difficulty of the case, it is unclear if the procedure could have been completed without the occurrence of this event.The operation may be continued in the future but a scheduled date has not been determined.An inductor was used in the procedure, and it is likely the biopsy forceps and brushes that come with the sheath were used too.There was no impact to the patient.
 
Additional Manufacturer Narrative
The guide sheath was returned for evaluation.Biopsy forceps, cytology brushes, and the radiopaque tip were not returned.The customers allegations were confirmed as the radiopaque tip was detached form the tube of the guide sheath.The position where the radiopaque tip was secured in place was verified by the marks left on the tube where the radiopaque tip was attached.The distal end of the tube was collapsed.No other abnormalities that could lead to the reported event were observed.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or when additional information becomes available.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been less than 1 year since the subject device was manufactured.Based on the results of the investigation, the reported event (detachment of x-ray tip/device falling off into patient) was likely due to the following mechanism: 1) the inductor tip was bent when the inductor was inserted.2) the inductor joint was caught on the radiopaque tip.3) the inductor was pushed and pulled while the inductor joint was caught on the radiopaque tip.Or the guide sheath was pulled in the pulling direction.4) the radiopaque tip was pushed and pulled while it was caught on the inductor, causing the radiopaque tip position to be dislocated.5) the radiopaque tip was displaced at an angle to the tube.Therefore, when the inductor or instruments were extended, the devices caught on the radiopaque tip and fell off.Furthermore, the distal end of the tube collapsed, and a force was applied to the distal end of the tube and the radiopaque tip.This caused the radiopaque tip to detach from the tube.However, the root cause of the reported event could not be determined.The event can be detected/prevented by following the instructions for use (ifu) which state: ¿do not force the instrument if resistance to insertion is encountered.Reduce the angulation until the instrument passes smoothly.Forcing the instrument could cause patient injury, such as punctures, hemorrhages, or mucous membrane damage, and could damage the endoscope and/or instrument.¿ ¿while the ultrasound probe or endotherapy is inserted into the guide sheath, do not force the endoscope or guide sheath.Doing so could result in bending or breaking of endotherapy and/or ultrasound probe.¿ ¿do not insert the endotherapy into the guide sheath if the forceps cups are open or if the cytology brush is extended from the distal end of the tube.Doing so could damage the endoscope and/or instrument.¿ ¿do not withdraw the endotherapy from the guide sheath if resistance to withdrawal is encountered.Reduce the angulation of the endoscope and withdraw the endotherapy and the guide sheath together from the endoscope.¿ ¿if excessive resistance makes withdrawal difficult, adjust the angulation of the endoscope until the instrument can be withdrawn smoothly.Forcible withdrawal could damage the endoscope and/or instrument.¿ this supplemental report includes information added to b5.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
It was reported that although the patient is under follow-up observation, no medical intervention was required.Although the patient reportedly has other illnesses, there has been no indication that the patient experienced a change in health status due to the loss of the opaque marker.

Brand Name
SINGLE USE GUIDE SHEATH KIT
Common Device Name
SINGLE USE GUIDE SHEATH
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18552600
Report Number9614641-2024-00144
Device Sequence Number7587049
Product Code EOQ
UDI-Device Identifier04953170245466
UDI-Public04953170245466
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K060243
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberK-201
Device Lot Number38K
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/04/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/25/2023
Supplement Date Received by Manufacturer02/29/2024
Initial Report FDA Received Date01/22/2024
Supplement Report FDA Received Date03/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BRUSH, BIOPSY FORCEPS; INDUCTOR
Outcome Attributed to Adverse Event Other;
Patient Age79 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceAsian